×

zbMATH — the first resource for mathematics

On the greatest common divisor of \(n\) and the \(n\)th Fibonacci number. (English) Zbl 1437.11025
Summary: Let \(\mathcal{A}\) be the set of all integers of the form \(\mathrm{gcd}(n,F_n)\), where \(n\) is a positive integer and \(F_n\) denotes the \(n\)th Fibonacci number. We prove that \(\#(\mathcal{A}\cap [1,x])\gg x/\log x\) for all \(x \geq 2\) and that \(\mathcal{A}\) has zero asymptotic density. Our proofs rely upon a recent result of P. Cubre and J. Rouse [Proc. Am. Math. Soc. 142, No. 11, 3771–3785 (2014; Zbl 1309.11012)] which gives, for each positive integer \(n\), an explicit formula for the density of primes \(p\) such that \(n\) divides the rank of appearance of \(p\), that is, the smallest positive integer \(k\) such that \(p\) divides \(F_k\).

MSC:
11B39 Fibonacci and Lucas numbers and polynomials and generalizations
11A05 Multiplicative structure; Euclidean algorithm; greatest common divisors
11N25 Distribution of integers with specified multiplicative constraints
Software:
OEIS
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] J.J. Alba González, F. Luca, C. Pomerance and I.E. Shparlinski, On numbers \(n\) dividing the \(n\)th term of a linear recurrence, Proc. Edinburgh Math. Soc. 55 (2012), 271–289. · Zbl 1262.11015
[2] R. André-Jeannin, Divisibility of generalized Fibonacci and Lucas numbers by their subscripts, Fibonacci Quart. 29 (1991), 364–366. · Zbl 0737.11003
[3] P.S. Bruckman and P.G. Anderson, Conjectures on the \(Z\)-densities of the Fibonacci sequence, Fibonacci Quart. 36 (1998), 263–271. · Zbl 0960.11009
[4] P. Corvaja and U. Zannier, Finiteness of integral values for the ratio of two linear recurrences, Invent. Math. 149 (2002), 431–451. · Zbl 1026.11021
[5] P. Cubre and J. Rouse, Divisibility properties of the Fibonacci entry point, Proc. Amer. Math. Soc. 142 (2014), 3771–3785. · Zbl 1309.11012
[6] J.C. Lagarias, The set of primes dividing the Lucas numbers has density \(2/3\), Pacific J. Math. 118 (1985), 449–461. · Zbl 0569.10003
[7] ——–, Errata to: The set of primes dividing the Lucas numbers has density \(2/3\), Pacific J. Math. 162 (1994), 393–396. · Zbl 0790.11014
[8] F. Luca and E. Tron, The distribution of self-Fibonacci divisors, in Advances in the theory of numbers, Fields Inst. Comm. 77 (2015), 149–158. · Zbl 1390.11119
[9] H.L. Montgomery and R.C. Vaughan, The large sieve, Mathematika 20 (1973), 119–134. · Zbl 0296.10023
[10] C. Sanna, Distribution of integral values for the ratio of two linear recurrences, J. Number Theory 180 (2017), 195–207. · Zbl 1421.11016
[11] ——–, On numbers \(n\) relatively prime to the \(n\)th term of a linear recurrence, Bull. Malaysian Math. Sci. Soc.,.
[12] ——–, On numbers \(n\) dividing the \(n\)th term of a Lucas sequence, Int. J. Number Theory 13 (2017), 725–734. · Zbl 1416.11029
[13] N.J.A. Sloane, The on-line encyclopedia of integer sequences, http://oeis.org, sequence A104714. · Zbl 1274.11001
[14] L. Somer, Divisibility of terms in Lucas sequences by their subscripts, in Applications of Fibonacci numbers, Kluwer Academic Publishers, Dordrecht, 1993. · Zbl 0806.11013
[15] G. Tenenbaum, Introduction to analytic and probabilistic number theory, Cambr. Stud. Adv. Math. 46 (1995). · Zbl 0880.11001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.